Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 29, 2021, 7:37 PM CDT for Panola County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 7:37 PM CDT (00:37 UTC)
- Expired
- Aug 29, 2021, 8:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Hail
- 0.00 in
- Wind
- 30
County Panola County, TX
The radar
The Shreveport radar (KSHV), 14 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574
WWUS84 KSHV 300037
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
737 PM CDT Sun Aug 29 2021
LAZ001-010-TXZ138-151-300100-
De Soto LA-Caddo LA-Panola TX-Harrison TX-
737 PM CDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of northwestern De Soto
and southwestern Caddo Parishes, southeastern Harrison and
northeastern Panola Counties through 800 PM CDT...
At 736 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Shreveport, moving west at 50 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shreveport, Greenwood, Waskom, Stonewall, Deberry, Elysian Fields,
Midyett, Keithville, Deadwood, Front, Spring Ridge and Cross Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3252 9377 3230 9372 3207 9417 3243 9433
TIME...MOT...LOC 0036Z 074DEG 44KT 3237 9384
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 29, 6:30 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 29, 6:30 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
630 PM CDT Sun Aug 29 2021
.AVIATION...
Mainly VFR conditions expected across area terminals through the
forecast period with the exception of MVFR ceilings possible
across MLU beginning late 30/09Z as tropical cyclone Ida moves
through western Mississippi. Ida will support elevated north to
northeast winds of up to 15 knots with higher gusts on Monday
across the MLU/ELD/SHV/TXK terminal sites with lesser values
across the east Texas terminals. Otherwise, rainband convection
could bring tempo thunderstorms across Louisiana and Arkansas
terminals this evening. /05/
&&
.PREV DISCUSSION... /issued 425 PM CDT Sun Aug 29 2021/
SHORT TERM.../Tonight through Monday Night/
Hurricane Ida first made landfall near Port Fourchon LA around noon
today as a Category 4 hurricane with winds of around 150 mph and
then made a second landfall, still at Category 4 strength
southwest of Galliano LA around 2 PM CDT. Multiple wind gusts of
over 100 mph have been measured in Southeast Louisiana. Now that
Ida is inland, a gradual weakening should occur while anticyclonic
flow around a deep layer ridge over the Carolinas eventually
causes Ida to turn to the north and north-northeast through
Western Mississippi tonight and into Monday.
The forward motion of Ida is also expected to slow tonight or early
Monday morning. This should allow for additional time for Ida to
weaken before reaching the ArkLaMiss. In turn, this also reduces the
probability of tropical-storm force wind speeds across our area,
but there is still a decent chance they may occur. The threat for
tropical storm-force winds will start tonight across Grant and La
Salle Parishes, and in the Monroe area near or just after
midnight. With the reduction in wind speed probabilities, the
decision was made to cancel the Tropical Storm Warning for Jackson
and Winn Parishes. Otherwise, the warning is still in effect
until 00z Tuesday.
Similar to the winds, the same idea applies to the expected rainfall
totals. The west flank of a tropical cyclone is much drier due to
increased subsidence and dry air advection in the northerly flow.
This will keep convective activity across most of the area scattered
at best with only some very outer bands affecting most of the Four
State Area with rainfall amounts remaining under an inch. The
highest rainfall totals, which could still be between 1 and 2
inches should be mainly across Ouachita, Caldwell, and La Salle
Parishes. While the potential rainfall amounts and the overall
threat for flooding has decreased somewhat, it is important to
remember that tropical convection can be incredibly efficient
rainfall producers with very heavy rain rates. We still cannot
rule out some isolated flooding, especially in poor drainage
areas. Since the threat for flooding has become more confined, we
trimmed the Flash Flood Watch to only include Ouachita, Caldwell,
and La Salle Parishes.
Ida should eventually move northeast away from the area Monday
evening while weakening further to a tropical depression. The wind
and flooding threat will also end, and rain chances should rapidly
diminish Monday night as dry slotting begins to spread over the
area. Elsewhere, very few affects other than increased cloud
cover and increased northerly or northeasterly winds are
anticipated. Outside of the Tropical Storm Warning, sustained
wind speeds should remain below Lake Wind Advisory criteria, but
some gusts up to 25 kts will be possible.
CN
LONG TERM.../Tuesday through the next weekend/
The inland remnants of Hurricane Ida's circulation be moving
northeast through the TN Valley on Tuesday. Winds will be much
lighter across the entire Four State region by that time, although a
lingering axis of deep tropical moisture feeding into the remnants
will likely still be oriented near the southern borders of our
coverage area on Tuesday. This trajectory will keep some shower and
thunderstorms chances in for Deep East TX and Central LA on Tuesday
while drier northwesterly flow across the rest of the area should
lead to dry conditions, a boost in temperatures, and peak heat
indices ranging from 100 to 105 degrees.
On Wednesday the moist axis trailing the remnants of Ida will
probably shift a little north and fuel isolated to scattered showers
and thunderstorms along and south of the I-20 corridor in the
afternoon. But after Wednesday we anticipate that the convergent
trailing moist axis should cease to be an entity in our forecast and
drier and subsident air associated with upper level ridging building
in will greatly reduce rainfall chances and make the midweek through
end of week period mainly just seasonably hot. Some heat advisories
cannot be ruled out for portions of the region over this period, but
there is not great model consensus on how much boundary layer
moisture might ebb (which is critical to figuring out specifics of
peak heat stress calculations).
Finally, we will have to keep a close eye on the northern Caribbean
and southwestern Gulf of Mexico late this week into this weekend.
There are various model ensemble solutions which suggest some
tropical development in that neighborhood cannot be ruled out over
that time frame. If such development were to occur the potential of
our region being on the western fringe of the Bermuda high could
provide steering of any such system toward our general area past
the official long term forecast period. /50/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 90 74 96 / 30 50 10 10
MLU 75 80 72 93 / 80 90 50 20
DEQ 73 91 71 94 / 20 30 10 10
TXK 75 90 72 94 / 20 40 10 10
ELD 72 86 69 92 / 50 70 30 10
TYR 75 92 75 95 / 10 10 0 10
GGG 73 92 72 95 / 20 20 10 10
LFK 74 93 74 97 / 20 30 10 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Tropical Storm Warning for LAZ014-020>022.
Flash Flood Watch through Monday evening for LAZ014-021-022.
OK...None.
TX...None.
&&
05/50/09Hazardous weather outlook, Aug 29, 4:26 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 426 PM CDT Sun Aug 29 2021 ARZ050-051-059>061-070>073-LAZ001>004-010-011-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-302130- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- Sabine-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 426 PM CDT Sun Aug 29 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... Expect briefly gusty showers and isolated thunderstorms early this evening around the region to dissipate in most areas before midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Wrap around showers and isolated thunderstorms will increase Monday across much of the region as Ida lifts north across Eastern Louisiana and Western Mississippi. The remnants of Ida will exit the region Monday night, although an upper level disturbance in wake of Ida will help focus isolated to scattered shower and thunderstorm development over portions of the region Tuesday and Wednesday. Otherwise, expect continued hot and humid continues Tuesday through the remainder of this week and on most days peak heat index values will range from 100 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. LAZ005-006-012-013-018-019-302130- Lincoln-Union-Bienville-Jackson-Natchitoches-Winn- 426 PM CDT Sun Aug 29 2021 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...Tonight... Expect briefly gusty showers and isolated thunderstorms early this evening around the region to dissipate in most areas before midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Late tonight into Monday morning expected showers and isolated thunderstorms to increase as the center of Ida approaches from the southwest. Through the day and into Monday expect occasional bouts of these showers with north to northeast winds occasionally gusting from 25 to 30 mph. The remnants of Ida will exit the region Monday night, although an upper level disturbance in wake of Ida will help focus isolated to scattered shower and thunderstorm development over portions of the region Tuesday and Wednesday. Otherwise, expect continued hot and humid continues Tuesday through the remainder of this week and on most days peak heat index values will range from 100 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. LAZ014-020>022-302130- Ouachita-Grant-Caldwell-La Salle- 426 PM CDT Sun Aug 29 2021 This Hazardous Weather Outlook is for portions of north central Louisiana. .DAY ONE...Tonight... Expect briefly gusty showers and isolated thunderstorms early this evening around the region to continue through the late evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered showers and isolated thunderstorms due to Hurricane Ida will increase late tonight and Monday morning. The center of Ida will remain east to these areas through Monday, but expect tropical storm force wind gusts of 40 to 50 mph to be possible across portions of North Central Louisiana, which may result in snapped tree limbs and downed power lines. Locally heavy rainfall will also be possible with rainfall amounts of 1 to 2 inches possible. The remnants of Ida will exit the region Monday night, with wind and rain impacts diminishing by that time, although an upper level disturbance in wake of Ida will help focus isolated to scattered shower and thunderstorm development over the region at least Tuesday and Wednesday. Otherwise, expect continued hot and humid continues Tuesday through the remainder of this week and on most days peak heat index values will range from 100 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. 50
In the hours before
Special weather statement, Aug 29, 7:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
737 PM CDT Sun Aug 29 2021
LAZ001-010-TXZ138-151-300100-
De Soto LA-Caddo LA-Panola TX-Harrison TX-
737 PM CDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of northwestern De Soto
and southwestern Caddo Parishes, southeastern Harrison and
northeastern Panola Counties through 800 PM CDT...
At 736 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Shreveport, moving west at 50 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shreveport, Greenwood, Waskom, Stonewall, Deberry, Elysian Fields,
Midyett, Keithville, Deadwood, Front, Spring Ridge and Cross Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3252 9377 3230 9372 3207 9417 3243 9433
TIME...MOT...LOC 0036Z 074DEG 44KT 3237 9384
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:39 AM CDT | Lake Wind Advisory | SHV | Caldwell, Jackson, LaSalle, Lincoln, Ouachita, Union and 1 more | 15 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.